| Model Number |
RONYX40022UX |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/05/2021
Type of Reportable Event
Malfunction
Event or Problem Description
An attempt was made to use a resolute onyx drug eluting stent and an nc euphora balloon catheter to treat a limited tortuous lesion with 85% stenosis in the mid lad.The devices were inspected with no issues noted.Negative prep was performed with no issues.The lesion was not pre-dilated.The devices did not pass through a previously deployed stent.Resistance was encountered when advancing the devices.Excessive force was not used.The devices were not kinked and re-straightened during use.It was reported that a stent dislodgement occurred at the catheter during advancement through the non-medtronic (mdt) guide catheter.It was also reported that the nc euphora catheter became detached in two pieces in the guide catheter.It was suggested that the balloon may have become twisted due to two non-mdt guide wires inside the guide catheter.It was attempted to pass the resolute onyx though and was also suggested that the stent became partially dislodged or got caught with the balloon.The devices were easily removed.The devices never reached the patient vessel.No patient injury was reported.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Product analysis summary: the device returned with a detachment on the hypotube approx.33cm distal to the strain relief.Kinks were evident on the hypotube proximal and distal to the detachment site.The hypotube material was oval and jagged on both sides of the detachment site.The stent had moved distally on the balloon with distal stent struts positioned over the distal markerband.Deformation was evident to the distal stent wraps with struts bunched overlapping and stretched.Crimp impressions were visible on the exposed balloon surface.Proximal stent od = (0.044 inches); mid stent od = (0.045 inches); distal stent od = (0.062 inches).Specification = (0.055 inches) max.The mandrel would not load through the inner lumen most likely due to hardened blood in the guidewire lumen.No deformation evident to distal tip.No other damage evident to the remainder of the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.